MAUDE Adverse Event Report: MICROVENTION INC. SOFIA 5F-125CM STR; CATHETER INTRAVASCULAR DIAGNOSTIC

MICROVENTION INC. SOFIA 5F-125CM STR; CATHETER INTRAVASCULAR DIAGNOSTIC
Model Number DA5125ST
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Paresis (1998); Swelling/ Edema (4577)
Date of Event 04/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The physical device used in the reported event was not returned for evaluation, as it was discarded by the user.However, a total of five unopened sofia catheters of the same lot as the reported device were returned for investigation.The returned catheters were undamaged and did not exhibit any flaking or shearing of the coating during particulate testing.As the device used in the procedure was not returned, this investigation could not determine if a condition existed that would have caused or contributed to event.Supplemental imaging of the reported device was also unavailable for review.Without imaging, the investigation could not verify the event occurred as described, nor could the investigation definitively determine the cause of the reported event.A visual inspection of the device captured in this file could not be performed as a physical device was not returned for evaluation as it was discarded by the user, nor were any images of the device provided in place of a device return.Procedure and medical imaging were also not provided for this investigation.However, a total of five unopened sofia catheters of the same lot as the reported device were returned for investigation.Each catheter was opened and removed from the backing card and tubing for examination.The investigation found that the distal ends of each device were intact and undamaged.Based on a review of the device¿s risk documentation, the reported event did not indicate there were any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform and analysis of the device, this investigation cannot identify with certainty any potential root causes.Based on a review of the last 2 years of complaint data, and at the time of this investigation, no systemic issues have been identified for this batch number that would have caused or contributed to the reported event.Ifu review (additional information can be found in the ifu): potential complications: potential complications include, but are not limited to: vessel or aneurysm perforation, vasospasm, hematoma at the site of entry, embolism, ischemia, intracerebral/intracranial hemorrhage, pseudo aneurysm, seizure, stroke, infection, vessel dissection, thrombus formation, and death.Precautions: exercise care in handling the sofia¿ catheter to reduce the chance of accidental damage.Use caution when manipulating the sofia¿ catheter in tortuous vasculature to avoid damage.Avoid advancing or withdrawal against resistance until the cause of resistance is determined.Presence of calcifications, irregularities, or other devices may damage the sofia¿ catheter and potentially affect its insertion or removal.Maintain perfusion of heparinized saline for inner lumen of the sofia¿ catheter to prevent thrombus formation.If removed from the patient, the hydrophilic coating on the sofia¿ catheter should be hydrated with heparinized saline.Do not allow the coating to dry.Delivery of the sofia¿ catheter: 6.Go to step 7 or 8, depending on the situation described below and choose appropriate devices for navigation of the sofia¿ catheter.7.Navigation through the vasculature, except for the intracranial vasculature a.Prepare 0.035¿ or 0.038¿ guidewire for navigation of the sofia¿ catheter.B.Insert the guidewire into the sofia¿ catheter and advance the guidewire until the guidewire and the sofia¿ catheter are aligned at the distal end.C.Using the introducer sheath provided in the package, carefully insert the sofia¿ catheter and the guidewire through a hemostatic valve of the femoral sheath d.Remove the introducer sheath from the sofia¿ catheter once the distal shaft of the sofia¿ catheter is placed inside the patient body.Warning: introducer sheath is not intended for use inside the patient body.E.Under fluoroscopic guidance, advance or withdraw the sofia¿ catheter over the guidewire until desired position is attained or before the intracranial position is achieved.Select vessels by slowly torquing the sofia¿ catheter if necessary.Warning: do not advance or withdraw the device when excessive resistance is met until the cause of resistance is determined.Warning: torquing the sofia¿ catheter excessively while kinked may damage the device resulting in separation of the device.Withdraw the entire device (the device, microcatheter, and guidewire) if the device is severely kinked.Warning: do not exceed 2070 kpa (300 psi) maximum recommended infusion pressure.Excess pressure may damage the device or injure the patient.Carefully monitor placement of the distal tip when using a power injector to infuse.F.Go to step 8 for navigation through the intracranial vasculatures.Otherwise proceed to step 9.8.Navigation through the intracranial vasculature.A.Prepare microcatheter and compatible guidewire for navigation of the sofia¿ catheter.B.Slowly remove, if any, devices previously inserted in the sofia¿ catheter.Insert the microcatheter with the guidewire into the sofia¿ catheter.C.Under fluoroscopic guidance, advance or withdraw the sofia¿ catheter over the microcatheter and the guidewire until desired position is attained.Select vessels by slowly torquing the sofia¿ catheter if necessary.Warning: do not advance or withdraw the device when excessive resistance is met until the cause of resistance is determined.Warning: torquing the sofia¿ catheter excessively while kinked may damage the device resulting in separation of the device.Withdraw the entire device (the device, microcatheter, and guidewire) if the device is severely kinked.Warning: do not exceed 2070 kpa (300 psi) maximum recommended infusion pressure.Excess pressure may damage the device or injure the patient.Carefully monitor placement of the distal tip when using a power injector to infuse.9.Slowly remove the guidewire or the microcatheter if necessary.Make sure that continuous perfusion of heparinized saline is maintained through the sidearm of the rhv.Note: the microcatheter used to navigate the sofia¿ catheter may be kept for the rest of procedure.
 
Event or Problem Description
It was reported that the physician was performing a stent/coil procedure from the radial artery.A competitor catheter was used for access.A sofia catheter was then advanced into the m1 segment.A competitor microcatheter and a competitor guidewire were advanced to deploy a competitor stent in a1 segment.The patient experienced an inflammatory response with right hemi peresis and extensive edema with no infarc.It is unknown what intervention was performed.The patient was reported as stable and doing much better.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Corrections made to d1, d2a, d2b, d3, g5 the device identification data that was previously provided in the initial mdr did not match the data in the gudid database.The previous udi number provided in the initial report was correct - no change required.

Brand Name
SOFIA 5F-125CM STR
Common Device Name
CATHETER INTRAVASCULAR DIAGNOSTIC
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key18179167
Report Number2032493-2023-01065
Device Sequence Number19649980
Product Code DQO
UDI-Device Identifier00810170019234
UDI-Public(01)00810170019234(11)230224(17)260131(10)0000327422
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K142014
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberDA5125ST
Device Lot Number0000327422
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2023
Supplement Date Received by Manufacturer06/11/2024
Initial Report FDA Received Date11/20/2023
Supplement Report FDA Received Date06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATLAS STENT; RIST(MEDTRONIC) CATHETER; SL10(STRTYKER) MICROCATHETER; SYNCHRO GUIDEWIRE
Outcome Attributed to Adverse Event Other;
Patient SexUnknown